Alert archive / Idaho / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 8, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at May 26, 2004, 6:33 PM MDT for Owyhee County, Idaho; Malheur County, Oregon. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2004, 6:33 PM MDT (00:33 UTC)
- Expired
- May 26, 2004, 7:00 PM MDT
- In force
- 27 min
- Issued by
- NWS Boise, ID
- Area
- Counties, with a storm outline in the text
Counties Owyhee County, ID, Malheur County, OR
The radar
The Boise radar (KCBX), 86 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:58 PM MDT, 3 hours 35 minutes earlier.
Area forecast discussion, May 26, 2:58 PM MDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE IDAHO 255 PM MDT TUE MAY 25 2004 .SHORT TERM...TONIGHT THROUGH SATURDAY. THE FRONTAL BAND IS ORIENTED E-W ACROSS THE NORTHERN PORTION OF THE FORECAST AREA WITH NUMEROUS SHOWERS EMBEDDED IN IT. THE TREND OVER THE NEXT 24 HOURS IS TO HAVE THE UPPER FLOW GRADUALLY BACK AROUND FROM THE NW TO THE SW AS THE OFFSHORE TROF DEEPENS AND APPROACHES THE WA/ORE COAST. WILL HANG ON TO HIGH POPS TONIGHT AND EARLY THURSDAY ESPECIALLY IN THE WEST AND NORTH. BY THURSDAY AFTERNOON MUCH OF THE AREA DESTABILIZES CONSIDERABLY AND AT LEAST THE SE THIRD OF THE AREA SHOULD GET MORE SUN TO KICK OFF THUNDERSTORMS. THESE WILL GET ADDED DYNAMIC SUPPORT AS THE COLD FRONT APPROACHES THE AREA THURSDAY EVENING...THINGS COULD GET RATHER INTERESTING THEN. BEHIND THAT...THE UPPER TROF WILL COME INLAND FOR MUCH COOLER TEMPERATURES ESPECIALLY ALOFT. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED FRIDAY INTO SATURDAY WITH THAT BROAD UPPER TROF. WHAT SHOULD NOT BE OVERLOOKED IS THAT THE NEXT 72 HOURS OR SO WILL BE VERY WET WITH MANY AREAS LIKELY SEEING AN INCH OF PRECIPITATION. THE FRONTAL BAND THAT LIES E-W ALONG 50N HAS A WAVE ON IT NEAR 148W THAT WILL RIPPLE UP THE FRONT AS THE ZONE SAGS SOUTHWARD ACROSS THE NORTHERN PART OF THIS FORECAST AREA WEDNESDAY. THIS FRONTAL BAND IS VERY WET WITH A MOISTURE TAP DOWN AS FAR AS 20N. SATELLITE PRECIPITABLE WATER INDICATES VALUES WELL OVER AN INCH IN THAT PREFRONTAL FLOW. EXPECT FRONT TO HANG ACROSS THE NORTHERN SECTIONS...BAKER CO AND THE WEST CENTRAL MOUNTAINS...WEDNESDAY AND WEDNESDAY NIGHT. THE MAIN FOLLOWING TROF WILL APPROACH THE COAST THURSDAY BUBBLING UP A SHORT WAVE RIDGE OVER SW IDAHO THURSDAY. THE EXTREME NORTH AND WEST PORTIONS OF THE AREA WILL LIKELY HAVE A SIGNIFICANT CLOUD COVER SO TEMPERATURES WONT REBOUND TOO MUCH...BUT THE SE PART OF THE AREA SHOULD SEE A MILD DAY THURSDAY. THAT WILL DESTABILIZE THINGS SO THAT THUNDERSTORMS WOULD BE A POSSIBILITY THAT AFTERNOON. THE COLD FRONT WILL MOVE ACROSS THE AREA THURSDAY NIGHT AND EARLY FRIDAY WITH WIDESPREAD RAIN. THE UPPER TROF WILL BRING SHOWERS AND MUCH COOLER TEMPERATURES FRIDAY. .LONG TERM....SATURDAY NIGHT THROUGH WEDNESDAY...CONDITIONS BEGIN TO IMPROVE LATE SATURDAY AS STORM SYSTEM TRACKS EASTWARD. MODELS ARE HINTING AT WEAK WARM FRONTAL FEATURE PUSHING THROUGH NORTHERN ZONES ON SUNDAY AS RIDGE BUILDS INTO PAC NORTHWEST. HAVE KEPT SLT CHANCE POPS OVER CNTRL MTNS AND SOUTHEASTERN ZONES TO REFLECT THIS FEATURE. OTHERWISE REST OF AREA STARTS TO DRY OUT SUNDAY...CONTINUING THROUGH WEDNESDAY AS RIDGE AMPLIFIES. HIGH TEMPERATURES REBOUND TO NEAR NORMAL BY MONDAY. && .BOI WATCHES/WARNINGS/ADVISORIES... .ID...NONE. .OR...NONE. SHORT TERM...JJ LONG TERM...DG/JM
Hazardous weather outlook, May 26, 6:00 AM MDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 600 AM MDT WED MAY 26 2004 IDZ011>016-028>030-ORZ061>064-271300- BAKER COUNTY-CAMAS PRAIRIE-HARNEY COUNTY-LOWER TREASURE VALLEY- MALHEUR COUNTY-OREGON LOWER TREASURE VALLEY-OWYHEE MOUNTAINS- SOUTHERN TWIN FALLS COUNTY-SOUTHWEST HIGHLANDS-UPPER TREASURE VALLEY- WESTERN MAGIC VALLEY-BOISE MOUNTAINS-WEST CENTRAL MOUNTAINS- 600 AM MDT (500 AM PDT) WED MAY 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in Idaho, 2004Severe Thunderstorm Warnings in Oregon, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.